MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95004
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak as a result of their stay safe connector becoming undone during pd treatment.The patient reported receiving a notice: draining slowly message during drain 2 of 4 of treatment and the treatment was cancelled.It is unknown at which point in therapy the leak may have begun.The cause of the leak is unknown.The patient was assisted with cancelling the treatment and was advised to follow up with their peritoneal dialysis registered nurse (pdrn).It was not reported if an alternate treatment option was available.Upon follow up, the pdrn stated the patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed, and confirmed that the patient was not able to complete peritoneal dialysis treatment on the day of the reported event.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.Pdrn confirmed that the tubing the patient connects to the extension set became disconnected during treatment.The extension set was discarded and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius stay safe/luer lock catheter ext.12 in.Shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16418753
Report Number0008030665-2023-00189
Device Sequence Number5632321
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-95004
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Patient SexFemale